Severe everolimus-induced steatohepatis: a case report

Abstract

The mammalian target of rapamycin inhibitors are normally favored as immunosuppressant agents for solid organ transplantation such as kidney, liver or heart. Only in recent years have they been increasingly administered for the treatment of neuroendocrine tumors. Even though mammalian target of rapamycin inhibitors are known to exhibit specific side effects, everolimus-related severe hepatic steatosis has not as yet been described in the literature. We report the case of a 76-year-old man who developed severe hepatic steatosis within four weeks of treatment with everolimus as concomitant tumor therapy for a progressively growing neuroendocrine carcinoma of the ileum. A diagnosis of hepatic steatosis was established using computer tomography and fibroscan©. Other underlying causes for steatosis hepatis could be excluded. Further studies are warranted to explain the underlying mechanisms.

DOI: 10.1186/2047-783X-18-22

Extracted Key Phrases

1 Figure or Table

Cite this paper

@inproceedings{Schieren2013SevereES, title={Severe everolimus-induced steatohepatis: a case report}, author={Gisela Schieren and Edwin Boelke and Axel Scherer and Andreas Raffel and Peter Gerber and Patric Kroepil and Matthias Schott and Jackson D Hamilton and Anne Hayman and Wolfram Trudo Knoefel and Wilfried Budach and Christiane Matuschek}, booktitle={European journal of medical research}, year={2013} }